Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 26, 2021Marinette County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 2:49 PM CDT for Marinette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 2:49 PM CDT (19:49 UTC)
Expired
Jul 26, 2021, 3:15 PM CDT
In force
26 min
Issued by
NWS Green Bay, WI

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS83 KGRB 261949
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Mon Jul 26 2021

WIZ013-073-262015-
Southern Marinette County-Northern Marinette County-
249 PM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARINETTE COUNTY...

At 249 PM CDT, a strong thunderstorm was located 9 miles west of
Wausaukee, or 30 miles northwest of Menominee, moving southeast at 25
mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Athelstane, Caldron Falls Rese,
Caldron Falls Reservoir, Governor Thompson State Park, Lake Noquebay
and High Falls Reservoir.

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4519 8785 4530 8830 4546 8825 4540 8786
      4539 8786 4538 8788 4537 8787 4535 8789
      4536 8787 4535 8786
TIME...MOT...LOC 1949Z 293DEG 23KT 4536 8816 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:44 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 26, 2:44 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
244 PM CDT Mon Jul 26 2021

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 244 PM CDT Mon Jul 26 2021

Very warm and humid with a few rounds of thunderstorms through
mid-week, then turning cooler and drier for the rest of the work
week and into next weekend.

A strong band of westerlies across the northern CONUS and
southern Canada will gradually but substantially amplify during
the period. A longwave ridge position will be in the west, with a
trough in the east. By the weekend, a full-latitude ridge will
extend along the U.S. and Canadian Rockies, with a deep trough
over eastern Canada and the northeast quarter of the CONUS.

The pattern favors very warm temperatures and humid conditions for
a couple more days, with a significant trend toward cooler and
drier conditions thereafter. The precipitation forecast will be
subject to the typical uncertainty related to convective
precipitation during the summer. But the best guess is for AOA
amounts.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 244 PM CDT Mon Jul 26 2021

The latest RAP analysis and satellite/radar imagery show low
pressure over western South Dakota and an associated warm front
stretching east into southern Minnesota. Further north, a
secondary warm front is draped from North Dakota to the
U.P.-Wisconsin border early this afternoon. Most thunderstorm
activity has occurred across South Dakota and southwest Minnesota
so far today. However, dewpoints have been climbing across
northern Wisconsin and northern Minnesota where mixed layer
instability ranges from 600 j/kg over northeast WI to over 1000
j/kg north of Brainard. Some inhibition remains, however, upwards
of 50 j/kg that has limited cu formation over parts of northern
WI. Starting to see pockets of agitated cu from Wood/Portage to
Forest where isolated showers and storms have formed.

Because dewpoints are remaining elevated (not mixing out at some
sites), not out of the question that a few storms could develop
mid to late afternoon north and west of the Fox Valley.
Convergence isn't particularly impressive near the U.P. border,
but instability and shear will likely be sufficient to develop
strong storms if they initiate. Otherwise, eyes will be watching
trends over northern Minnesota late this afternoon for convective
initiation.

Tonight...Clusters of severe thunderstorms remain expected to
develop over northern Minnesota early this evening. The latest
model guidance indicates a slower arrival time (10pm-12am) as
they move along the warm front (instability gradient) into north-
central WI. Relatively high uncertainty in the details could cause
the arrival time to shift a couple hours either direction. Most
unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts
will likely be able to sustain a damaging wind and large hail
threat as storms enter north- central WI. However, instability
should rapidly diminish overnight which should result in a
transition to mainly a damaging wind and heavy rain threat as
storms move southeast. It's not clear if storms will have enough
instability to work with to propagate into central WI and the Fox
Valley overnight. Fortunately, forward propagation should be
sufficient to negate a high end heavy rainfall threat, but
rainfall rates should be sufficient for at least a low end threat.
Lows ranging from the lower to upper 60s.

Tuesday...Many of the forecast details depend upon how
thunderstorms evolve tonight, where the front and any outflow
boundaries stall out. But generally, guidance points toward the
front stalling from central to northeast WI. The airmass will
remain quite unstable ahead of the front (1000-2000 j/kg of cape),
but convergence (and forcing in general) doesn't look as robust
as tonight. Models are generally dry for tomorrow afternoon, but
given the uncertainty and forecast instability, didn't stray far from
the previous forecast. Highs ranging from near 80 over northern WI
to the upper 80s by Wautoma and Wisconsin Rapids.

.LONG TERM...Tuesday Night Through Monday
Issued at 244 PM CDT Mon Jul 26 2021

The overall forecast scenario has held consistent for the past
couple days, and did so again today. Low-end PoPs are warranted
for Tuesday evening due to the presence of a weak boundary in the
area. A lack of large scale forcing suggests any activity will be
isolated. But it could still be strong given the warm/humid
conditions and deep layer shear.

The most significant round of convection is likely to occur
Wednesday afternoon into Wednesday night when mid-level shortwave
crosses the area along with a seasonably strong cold front. SPC
outlooked the southwest half of the forecast area with a slight
risk for severe weather on the early morning day 3 outlook. An
upgrade may be necessary depending once smaller scale details of
the situation become more apparent. PWATs rising to AOA 2 inches
also support a risk of torrential rainfall and possibly flooding.

The very humid air mass across the area will raise the risk of
heat-related issues, especially across central into east-central
Wisconsin Wednesday afternoon/evening.

Much quieter weather is anticipated for the remainder of the
period. Scattered showers and storms will be possible Saturday as
another cold front drops in from the north.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1229 PM CDT Mon Jul 26 2021

VFR flying conditions will persist through much of this afternoon
as high pressure slowly drifts to the east. A thunderstorm
complex is expected to develop across northern MN this afternoon
and shift into northern Wisconsin this evening. Gusty winds and
torrential rainfall are possible with these storms. The strongest
storms will likely impact the RHI TAF site mid to late evening,
then impact the AUW/CWA TAF sites around or shortly after
midnight. Cigs may drop down into the IFR category with any of
these storms. Farther south, the storms may weaken before reaching
the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift
will likely occur along with brief gusty winds. A brief period of
LLWS may also develop ahead of the convection tonight. Improving
conditions can be expected at each TAF site Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......Kallas
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
240 PM CDT Mon Jul 26 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A round of thunderstorms is likely tonight. Some of the storms
north and west of the Fox Valley could be severe and produce
damaging winds and large hail. There is a marginal to slight risk
of severe thunderstorms. Torrential rainfall and flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms are possible Tuesday afternoon into Tuesday
evening. A more substantial round of storms is likely Wednesday
afternoon into Wednesday night. Any of the thunderstorms could be
severe and produce damaging winds and large hail. Torrential
rainfall is also possible, and may lead to flooding.

Humid conditions are also likely through Wednesday. The heat
index could exceed 90 across central and east-central Wisconsin
Wednesday afternoon. The combination of heat and humidity will
result in an elevated risk of heat related illness, especially for
individuals in poor health.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-271945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible at times. Some of the storms could
become strong to severe produce gusty winds, heavy rainfall and
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will continue to be possible at times through
Wednesday night. Any storms that develop will be capable of
producing gusty winds, heavy rainfall, and lightning.

MPC/Skowronski

In the hours before

Special weather statement, Jul 26, 2:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
239 PM CDT Mon Jul 26 2021

WIZ036-262015-
Portage-
239 PM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PORTAGE COUNTY...

At 238 PM CDT, a strong thunderstorm was located near Whiting, or
near Stevens Point, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stevens Point, Whiting, Plover, Stockton, Biron, Park Ridge, Amherst
Junction, Nelsonville, Coddington and Meehan.

This includes U.S. Highway 10 between mile markers 230 and 238.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4455 8970 4454 8930 4433 8933 4440 8973
      4444 8973
TIME...MOT...LOC 1938Z 276DEG 18KT 4449 8963

Skowronski
Special weather statement, Jul 26, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Mon Jul 26 2021

WIZ013-073-262015-
Southern Marinette County-Northern Marinette County-
249 PM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARINETTE COUNTY...

At 249 PM CDT, a strong thunderstorm was located 9 miles west of
Wausaukee, or 30 miles northwest of Menominee, moving southeast at 25
mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Athelstane, Caldron Falls Rese,
Caldron Falls Reservoir, Governor Thompson State Park, Lake Noquebay
and High Falls Reservoir.

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4519 8785 4530 8830 4546 8825 4540 8786
      4539 8786 4538 8788 4537 8787 4535 8789
      4536 8787 4535 8786
TIME...MOT...LOC 1949Z 293DEG 23KT 4536 8816

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:39 PM CDTSpecial Weather StatementGRBPortage36 min
Jul 26, 3:08 PM CDTSpecial Weather StatementGRBWaupaca37 min
Jul 26, 3:21 PM CDTSpecial Weather StatementGRBMarinette24 min
Jul 26, 3:28 PM CDTSpecial Weather StatementGRBBrown32 min
Jul 26, 3:42 PM CDTSpecial Weather StatementGRBOutagamie33 min
Jul 26, 3:45 PM CDTSevere Thunderstorm WarningGRBMarinette45 min
Jul 26, 3:46 PM CDTSpecial Marine WarningGRB59 min
Jul 26, 4:01 PM CDTSpecial Weather StatementGRBBrown44 min
Jul 26, 4:08 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto36 min
Jul 26, 4:10 PM CDTSpecial Marine WarningGRB65 min
Jul 26, 4:19 PM CDTSpecial Weather StatementGRBBrown41 min
Jul 26, 4:32 PM CDTSevere Thunderstorm WarningGRBDoor43 min
Jul 26, 4:34 PM CDTSpecial Weather StatementGRBKewaunee56 min
Jul 26, 4:54 PM CDTSpecial Marine WarningGRB2 hr
Jul 26, 4:58 PM CDTSevere Thunderstorm WarningGRBKewaunee32 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.